View Single Post
Old 02-03-2008, 03:38 PM   #2
neurowreck neurowreck is offline
Senior Veteran
(female)
 
Join Date: Jul 2005
Location: north of somewhere nice
Posts: 1,477
neurowreck HB User
Re: FDA Warning re AED's

It's sort of a catch 22 with almost any drug....

When anybody has any sort of effects from what they figure is a drug, regular, ol family doctors, on up to research MDs or PhDs have to fill out adverse reaction forms and send them to the govt....one person might have the problem (along with many other problems), but whether or not it's actually proven to be related, the 'side effect' or warning has to be announced/listed. A few hundred thousand people could have been fine.

It could be from pre-existing medical or psychological issues, or interactions with other medications that are impossible to test for (can't hit every possible combination of drugs during the testing process).

Tegretol has been around for decades....and NOW they're associating it with suicide? Seems there has to be other stuff going on, that isn't available (I also saw the report on TV). Some of the newer drugs I"d be more leary of (though for some, they're miracles in a bottle- know Neurontin was for my autonomic disorder when it was fairly new- not the seizures- but didn't hurt them either).

Wonder what other meds these folks were on, and what other diagnoses they had.... it's always good to know the warnings, but it doesn't take much for the FDA to have to list the negative reactions.....